Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Tingling sensation in the legs. Taking Sensival and Pramipex. Have depression and diabetes. On treatment for Pleural effusion

User rating for this question
Very Good
Answered by

Neurologist, Surgical
Practicing since : 1997
Answered : 65 Questions
My Mother is 65 years of age. She is having a tingling sensation in her legs continously as if some current is running in her legs. Due to this she is not able to sleep and very restless.

Five years back she had the same problem so we consulted a Neurologist. She was given Sensival - 25 and Pramipex 0.125mg for this. Her problem subsided then ... But now it is happening again and has become acute.

She is taking Antidepressants since more than 25 years. ( Antidep 75, Valprol CR 200 )

She is also diabetic and taking drugs for that.

Four months back she was detected with Pleural Effusion in the lungs and undergoing treatment for that. The doctor treating her for Pleural Effusion is a MD Physician. He gave her Pregaba - 75 ( once in the night ) to control her tingling problem but the medicine doesnt have any effect.

Kindly suggest a remedy...
Posted Wed, 2 May 2012 in Brain and Spine
Answered by Dr. Shivakumar S. Kupanur 2 hours later

Thanks for posting your query.

After going through your history, it feels like your mother is having advanced Diabetic Neuropathy. The reason for this could be uncontrolled sugar levels over prolonged period.

The treatment what your physician has offered is right one. But, dose of T. Pregaba is inadequate. You can discuss with your treating physician regarding increasing the dose of Pregaba.

Maintain the sugar levels within the normal limits. Continue antidepressant medicines which will have some effect in relieving tingling.

Though, there is no complete cure for this problem, but maximum control can be achieved by nerve soothing drugs and diabetic drugs.

Continue treatment for pleural effusion as directed by treating physician.

I hope, I have answered your query to your satisfaction. I will be available for follow up queries if any.

Above answer was peer-reviewed by
Follow-up: Tingling sensation in the legs. Taking Sensival and Pramipex. Have depression and diabetes. On treatment for Pleural effusion 1 hour later
Thanks for your reply.

Sensival and pramipex have been stopped since past one week on advice of the physician. Right now she is taking only Pregaba. I will speak to the physician to increase the dosage.

Also since last 6/7 years she is not showing any signs of depression. I wish to stop her antidepressents also, since i have heard that with age , the tolerance of the body for such drugs gets reduced. Is it advisable ?

Can you suggest an adequate dosage of Pregaba ?

The physician said that Pregaba will have effect over some period of time.

Is there any drug that can be given to her for quick relief in case of acute tingling ?

Waiting for your advise...
Answered by Dr. Shivakumar S. Kupanur 26 hours later
Hello again.

Pregaba dose can be doubled. But, it has to be hiked gradually. You can speak to your doctor regarding that.

Regarding antidepressants, it is better to consult psychiatrist or treating doctor.

Unfortunately, there are no drugs which can stop acute tingling. Mechanism of pain in this condition is different. It will take some time to settle with advised medications.

I hope, I have answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor